It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-20-2010, 05:58 PM   #1
Newbie
(male)
 
Join Date: Feb 2010
Location: wichita kansas
Posts: 2
ammodave HB User
need some answers

my dad had ms and was perscribed 800ml ibuprofem 3x a day for over 11 years. he just passed away due to a hemorage in his stomach and a giant bleeding ulser. i have done some research and the side effects of ibuprofen over long periods of use sound like the same things that killed him. my question is why wouldnt doctors look into seeing if he was having any problems due to the ibp or any of the other meds he was on? especially knowing the problems it can cause.

 
Old 02-20-2010, 06:26 PM   #2
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,707
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: need some answers

Hi there. Ibuprofin is NOT prescribed for MS, so the reason he took it is still not clear.
Yes, there has been alot of data on stomache bleeds caused by high doses of Iburpofin, but only in the past 3 or 4 years...its possible that it wasnt as well known or documented when your dad was taking it....also, there are other factors. Did he drink alcohol? Did he take any other drugs? I find it really hard to believe his Neurologist would have had him on Ibuprofin for anything MS related...are you sure thats who prescribed it? also, those on Ibuprofin doses that high are subjected to regular blood work, was your dad having that done, or ignoring those requests?
Theres allot of "unknowns" here...but I am sorry for your loss....
NIkki
__________________
RRMS- dx 05

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Need answers, please help. Thatonechick589 Women's Health 3 12-11-2008 12:20 PM
Failed Talus OCD Drilling - Need OATS kimberp Foot & Ankle Problems 53 11-02-2008 10:55 AM
starting to lose it... need help xersen Brain & Nervous System Disorders 20 06-01-2007 11:48 AM
need opinions--somethings up?? laurie864bla Relationship Health 78 03-29-2006 08:29 AM
This Is Driving Me Crazy! Need Help!! MMS1 Inner Ear Disorders 22 03-22-2005 01:46 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



MSJayhawk (994), MSNik (522), Snoopy61 (58), Whimpurr (13), J-one (13), shahila (12), JodiH (11), MS22 (11), KingBaxter (10), Gullyabb (8)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 12:32 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!